Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Cramps and Muscle Pain
Jun 18, 2005

Dear Dr H

Over the last 18 months, since testing positive and starting treaments, I have been experiencing quite severe muscle cramps in my lower legs. On a weekly basis, some times more, I'm woken during the night and the resulting pain in the muscles lasts for 2-3 days. I have also noticed that if I do anything vaugely physical - gardening, running for a bus and especially after sex - that these muscles get sore very quickly, the don't cramp fully but almost, again this lasts for 2-3 days at a time, making getting up and down stairs and travelling to & from work difficult. I've never had cramp before in my life until recently!???

Currents meds are Nevirapine and Combivir - started on Sustiva but switched after about 8 weeks due to CNS side effects. Last counts, Jan 05, CD4 462/25% and VL below 50 copies. Generally healthy and able to sieze the day but increasingly hobbling around like an old man, I know at 37 I'm no spring chicken but this is getting me down.

Any ideas???

CJ, London, UK

Response from Dr. Henry

I assume you have no evidence for an electrolyte imbalance or kidney problems. The AZT in Combivir can cause muscle damage (checking muscle enzyme levels can be useful) and in my experience it can hinder muscle recovery from exercise in a small subset of patients. If your HIV doc can't determine a diagnosis or a treatment then evaluation by a neurologist sometimes is helpful. KH



Previous
keletra and caffeine
Next
Norvir-related devastating cardiovascular & circulatory side-effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement